I have just received my blood work and noticed that my direct bilirubin level is 14.3mg/dl. I am concerned about the result.I am a 40 yr old male taking medication for elevated cholesterol (simvastatin). My total bilirubin is 0.5mg/dl. My other results are normal. How serious is the problem and what may cause this elevation? I am about to schedule another appointment soon.
Have you been tested for gilberts syndrom (syndrome) the livour dose not obsorb fats properly which means the livour will not be effected. Bilirubin builds up in the system if you have a cold or drink alcohol the skin lookes tanned .I was told the condition is not serious.
Have you been diagnosed with liver disease? What was the diagnosis for the jaundice the first time? Do you maintain a strict diet and do you consume alcohol? I'm sorry but more information is needed to better answer your question.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.